Jump to content
CrazyBoards.org

Recommended Posts

After trying Invega, Geodon and Abilify with terrible results, my doc put me on Latuda. I'm on day one and the only side effect is my jaw is tight and I was a little anxious(socially) earlier today. This is a huge difference as far as the previous meds as the nasty side effects were immediate and didn't subside even after a few weeks.

Can you tell me your experiences as far as weight gain...sexual side effects...drowsiness...flat affect?

Thanks so much!

Share this post


Link to post
Share on other sites

I only noticed some nausea and drowsiness but it goes away after a couple weeks

Share this post


Link to post
Share on other sites

I stopped abilify and started latuda about 3 months ago. My anxiety completely evaporated in a day or two. However i had horrible vivid dreams. They are no longer crazy and horrible but still very vivid. I also had restless legs and didnt sleep more then a few hours a night for a couple of weeks but that has gone away completely.

I had some nausea too when i first started but i took it at bed time so usually i could fall asleep before that kicked in. I actually lost a little weight since starting it.

Reading this now it seems like a lot of side effects but the benefit far outweighed the cost. And like i said they all subsided realtivly quick.

Good luck.

Share this post


Link to post
Share on other sites

Thank you! Those are side effects that are doable especially if they're temporary.

I agree the benefits outweigh the costs. I came home with a smile on my face today so that was nice lol. Abilify took my personality away!

Share this post


Link to post
Share on other sites

I took Latuda for quite awhile and the only thing I noticed for most of it was a little trouble swallowing. Not like choking, but I had to take a drink every few bites. It wasn't really noticeable, not really a big deal. Unfortunately it also gave me neuropathy which is extremely rare, so I wouldn't worry about that.

Share this post


Link to post
Share on other sites

I've been on it for 7 and a half months now. Same as the others, I got drowsy an hour after taking it, but that went away eventually, and in the first month I was very nauseous and I almost quit, but it went away too. I did not get a flat affect, whereas I did with the other 5 antipsychotics I have tried. I finally went back to college, and my job requires me to think a lot, and I'm fine...also have my same interests. No sexual side effects. It technically didn't boost my sex drive, but after getting on Latuda it improved because I wasn't psychotic and depressed anymore. Best antipsychotic I've ever taken.

Share this post


Link to post
Share on other sites

Thank you so much!

I'm on day two and did really well when I took it last night. A little nauseous and sleepy but that only lasted about an hour. I slept well and woke up well.

Right now, I am so excited to have potentially found the one lol. It's been a rough ride the last few months. I feel like I wasn't myself.

Share this post


Link to post
Share on other sites

How is the Latuda now? Lately I've been worried I got placebos (obviously isn't true but the thought has crossed my mind) because I feel fine but also haven't had any side effects from it lately. Hopefully that means I have grown into the med lol.

Share this post


Link to post
Share on other sites

I've not really had any side effects.

I still have some irritability and intrusive thoughts so maybe I just need to increase the dose.

I go back to the doc in over a week so I'll see about raising it then.

The lack of side effects made me wonder also lol.

Share this post


Link to post
Share on other sites

That's good to hear, but really, it's weird how much food affects it. Except for Geodon I don't think I've ever taken another med that required it. I suppose if we feel better it's working. And actually, think how depressing it is that it's "weird" that it doesn't have side effects. I mean, we've all gotten used to side effects coming along with meds, unfortunately. But as technology increases, medications will get better I hope? Hopefully an increase will work for you; I really love this med.

Share this post


Link to post
Share on other sites

On latuda I had really bad restless legs and some mouth movements. It made me tired about an hour after taking it. I would wake up in the middle of the night but could fall back asleep just fine. I would sometimes have anxiety attacks and psychosis not sure if the anxiety caused the psychosis or vice versa. I would sometimes go 2 weeks at a time without hearing voices followed by 2 weeks where I did hear voices. Latuda was a mixed bag for me.

Share this post


Link to post
Share on other sites

I've noticed some breakthrough intrusive thoughts this week. I'm wondering if I need to go up to 80mg and see how that goes.

Other than the intrusive thoughts and a little irratibility, I've not had many side effects. Well, I've noticed a little less drive to do things but I may need to boost my wellbutrin because I've been on the same dose for 2 years which as some of you may know, it loses effect.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

  • Similar Content

    • By Dirkbebe
      Hey all,
      First post here, so I'll get into it. I've been Diagnosed Bi Polar since a late teen. I've had some temporary relief, many doctors and some terrible effects from medication/episodes.
      All in all at the moment I was released from the psych ward several months ago in NC, where i lived on my own for almost 6 years, while now being shipped back to my mom's in VA at age 27.
      I am getting older and am being affected more and more with my Bi-Polar swings, severe anxiety, occasional sounds and negative voices and now anger. I'm seeing public health center now and they've kept me on Lithium and started me on now up to 80mg of Latuda and have cut me from my 0.5 Clonazapam... While in the hospital, they weened me off of my Effexor and Lamictal, which didnt seem to be helping and giving me mania. My Issue now is I miss the Mania, I've been severely depressed, anxious and angry. I am aware the move home and the whole situation of being uprooted of living on my own hasn't helped, but it's been months now and the Latuda has seemed to make these worse as they increased. I see my pdoc tomorrow to see, but wanted to hear some insight from some folks who have either shared my side effects or have had success on this combo. I just feel the Latuda is keeping me depressed and lethargic.
      Thanks for the  support everyone
    • By standingnsunshine
      I was diagnosed bipolar about 7 years ago around the same time as my first suicide attempt. Long story short - I rejected the diagnosis and eventually went off all meds because I thought my issues stemmed from the stress of nursing school. School over - no meds needed. 
      About 3 years later, started seeing a new psychiatrist and taking antidepressants. I actually felt like I had my life back... 
      Then, at some point recently, my son died. I had an affair. My husband and I had another  child. And then affair was discovered by my husband. The intense guilt and depression led me to try to kill myself, and I recently endured my first psychiatric hospitalization. 
      Wellbutrin and buspar were once my miracle cocktail. I'm still on those, plus lamictal, plus latuda. Latuda is not helping me. It may have cleared my suicidal thinking, but over all... I feel lost, stuck, hopeless, and let down. I've reached out to my psychiatrist for help so many times, and I'm screwed over by the incompetent office staff each time. 
      Can someone just tell me it gets better? Do I even deserve better after  what I've done? I'm paranoid and delusional. My intrusive thoughts seem worse each day. I want to believe it gets better. Ive dropped down to working part time and I'm seriously considering quitting. 
      It used to be that I only felt competent at being a mother. But now I don't even feel I can do that right. 
      I'm a mess.
      Is there any hope? If a med didn't work for you, did you find a med that did help? I want to feel like myself again... I feel so let down that latuda isn't helping me. 
      Thanks for listening...
    • By inconsequinntial
      I started Abilify 2mg on Monday to try as an adjunct treatment to Wellbutrin XL 450mg. Since Monday night, I have had a headache that has not stopped, although it seems to be at it's worst maybe 6-10 hours after I've taken my meds. 
      It only occurred to me today that my headache might be a side effect of Abilify and I wanted to hear if anyone had similar experiences or not, and if you did if it cleared up or not
       
      Edit to add: I've also been experiencing intense nausea, with fits of gagging and retching and I did throw up a little on Tuesday night, and a complete lack of appetite as well the last few days.
    • By Cyclingsarah
      About to go off abilify. Went from 2.5 mg - 1.25 mg 5 days ago.
      since yesterday anxiety, agitation and akathisia has gone through the roof. My intire body tingles, burns etc. And it feels like i’m about to explode. Just can’t relax.
      I was only on the drug for 4 weeks.
      Any ideas how long this is going to last?? And has anyone experienced this as well?
       
      damn you drugs.. Amiright 
    • By Cyclingsarah
      Which makes you feel more flat? Antipsychotics or lithium? 
×